Alert archive / California / Flash Flood Warnings in 2007

Flash Flood Warning 6, NWS Los Angeles, CA

September 21, 2007Los Angeles County, California

NWS Los Angeles, CA issued this flash flood warning at Sep 21, 2007, 9:34 PM PDT for Los Angeles County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 21, 2007, 9:34 PM PDT (04:34 UTC)
Expired
Sep 22, 2007, 12:30 AM PDT
In force
3 hr
Issued by
NWS Los Angeles, CA
Area
Counties, with a storm outline in the text
Flood severity
None

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 91 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 21, 9:50 PM PDTFLASH FLOODN Avalon, CAFLOODING AVALON CANYON...950PM SCANNER...SCHOOL/HORSE STABLE AND BIRDPARK RESIDENT FLOODED OUT... EVACUATION OF QUAIL CANYON AND THE DITCH NEAR BANK FULL AND 1 FOOT FROM TOP. SIRENS GOING OFF

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 4.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2007-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2007-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1356 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KLOX 220435
FFWLOX
CAC037-220730-
/X.NEW.KLOX.FF.W.0006.070922T0434Z-070922T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
934 PM PDT FRI SEP 21 2007

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE ISLAND BURN AREA OF SANTA CATALINA ISLAND...

* UNTIL 1230 AM PDT

* AT 932 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AVALON

IN ADDITION TO FLASH FLOODING...RAINFALL IS EXPECTED TO CAUSE DEBRIS
FLOWS IN THE ISLAND BURN AREA ACCORDING TO THRESHOLDS PROVIDED BY
USGS. AREAS AFFECTED INCLUDE DRAINAGES, ROADS, AND RESIDENCES IN AND
DIRECTLY BELOW THE BURN AREA.

LAT...LON 3332 11846 3338 11851 3341 11850 3343 11855
      3348 11859 3342 11836 3330 11830
TIME...MOT...LOC 0434Z 180DEG 0KT 3334 11836

$$

HALL
3 follow-up statements
000 
WGUS76 KLOX 220502
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
955 PM PDT FRI SEP 21 2007

CAC037-220730-
/X.CON.KLOX.FF.W.0006.000000T0000Z-070922T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
955 PM PDT FRI SEP 21 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM PDT FOR 
SANTA CATLINA ISLAND IN LOS ANGELES COUNTY...

AT 953 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE 
ISLAND BURN AREA ON SANTA CATALINA ISLAND.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AVALON

RADAR ESTIMATES INDICATES ABOUT THREE QUARTERS OF AN INCH HAS 
FALLEN ON THE ISLAND BURN AREA. THOUGH THIS SEEMS LIKE A SMALL 
AMOUNT...THIS AMOUNT MAY BE SUFFICIENT TO CAUSE FLASH FLOODING ON 
THE BURN AREA AS MOST OF THIS FELL IN LESS THAN AN HOUR. IN 
ADDITION...MORE STORMS ARE DEVELOPING OVER TO THE SOUTH OF THE 
ISLAND...AND THE NORTHERLY MOVEMENT WILL BRING ADDITIONAL THREAT OF 
MODERATE TO HEAVY RAIN ON THE BURN AREA.

RESIDENTS AND TOURISTS ON THE ISLANDS SHOULD HAVE ALREADY SEEKED 
SHELTER BY THIS TIME. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS 
HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS 
OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD 
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS 
RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ON THE ISLAND NEAR DRAINIAGE AREAS SUCH AS STREAMS 
AND CREEKS...SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND 
PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS 
OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

LAT...LON 3332 11846 3338 11851 3341 11850 3343 11855
      3348 11859 3342 11836 3330 11830
TIME...MOT...LOC 0455Z 180DEG 0KT 3334 11836

$$

HALL
000 
WGUS76 KLOX 220558
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1050 PM PDT FRI SEP 21 2007

CAC037-220730-
/X.CON.KLOX.FF.W.0006.000000T0000Z-070922T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
1050 PM PDT FRI SEP 21 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM PDT FOR 
SANTA CATALINA ISLAND IN LOS ANGELES COUNTY...

AT 1048 PM PDT...TRAINED WEATHER SPOTTERS AND LOCAL LAW ENFORCEMENT 
HAS REPORTED FLASH FLOODING OCCURRING ON THE SANTA CATALINA ISLAND 
FROM VERY HEAVY RAIN EARLIER ON THE ISLAND. THE FLOODING ORIGINATED 
FROM THE ISLAND BURN AREA ON SANTA CATALINA ISLAND.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AVALON

FLOOD WATERS HAVE MOVED OR ARE MOVING DOWN AVALON CANYON. A TRAINED 
WEATHER SPOTTER IN AVALON INDICATED THE BIRD PARK AREA OF THE ISLAND 
HAD FLOODED AND THAT LOCAL LAW ENFORCEMENT WAS EVACUATING QUAIL 
CANYON.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING AND TOURISTS STAYING ALONG THE DRAINAGE AREAS OF 
CATALINA ISLAND SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE 
AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR 
WATERS OF UNKNOWN DEPTH.

LAT...LON 3332 11846 3338 11851 3341 11850 3343 11855
      3348 11859 3342 11836 3330 11830
TIME...MOT...LOC 0550Z 180DEG 0KT 3334 11836

$$

HALL
000 
WGUS76 KLOX 220726
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1220 AM PDT SAT SEP 22 2007

CAC037-220730-
/X.EXP.KLOX.FF.W.0006.000000T0000Z-070922T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
1220 AM PDT SAT SEP 22 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1230 AM PDT FOR SANTA 
CATALINA ISLAND IN LOS ANGELES COUNTY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ALLOWED A 
FLASH FLOOD WARNING TO EXPIRE FOR THE SANTA CATALINA ISLAND. 
DRAINAGES ON THE ISLAND MAY STILL BE SWOLLEN FROM THE PREVIOUS 
RAINFALL AND LOCALIZED FLOODING MAY STILL BE OCCURRING. 
HOWEVER...WIDESPREAD FLOODING IS NOT EXPECTED TO OCCUR.

LAT...LON 3332 11846 3338 11851 3341 11850 3343 11855
      3348 11859 3342 11836 3330 11830
TIME...MOT...LOC 0720Z 180DEG 0KT 3334 11836

$$

HALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 9:00 PM PDT, 34 minutes earlier.

Area forecast discussion, Sep 21, 9:00 PM PDT, 34 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
900 PM PDT FRI SEP 21 2007

.SHORT TERM (TONIGHT THROUGH MONDAY)...

ALL EYES ON UPPER LOW CURRENTLY SPINNING AND WOBBLING NEAR 33/122.
THERE IS ONE MAIN CONVECTIVE BAND WRAPPED AROUND THE LOW EXTENDING
SOUTH OF CATALINA ISLAND AND THEN TURNING INTO MALIBU AND THROUGH
EASTERN VENTURA COUNTY. THIS LINE IS GROWING MORE CONVECTIVE WITH
TIME AND COULD WELL CREATE ENOUGH RAINFALL TO CAUSE FLASH FLOODING
IN GRIFFITH PARK AND THE SHEKELL BURN AREAS. ALSO CONVECTION IS
BEGINNING TO INCREASE AROUND THE CORE OF THE LOW WHICH WILL THREATEN
MARINE INTERESTS OVERNIGHT.

THE 00Z WRF INITIALIZED QUITE WELL (ALTHOUGH WITH THIS STORM GOOD
INITIALIZATION HAS NOT TRANSLATED INTO QUALITY FORECASTS) STILL
SATELLITE DOES SHOW THE LOW BEGINNING TO NUDGE TO THE NNE WHICH IS
ALSO IN LINE WITH THE WRF SOLN AS WELL AS THE 18Z GFS RUN AND THINK
THIS IS GOOD ENOUGH TO HAVE MODERATE CONFIDENCE IN THE MDLS.

SO...PER THE WRF...EXPECT THE UPPER LOW TO MOVE TO THE NNE
OVERNIGHT. REACHING POINT CONCEPTION AT 12Z AND THE EASTERN SLO/MRY
COUNTY LINE AT 18Z. THIS WILL SHIFT THE RAIN BAND TO THE NORTH AND
OUT OF THE AREA A LITTLE AFTER 12Z. THIS WILL ALLOW THE FOCUS OF THE
ACTIVITY TO SHIFT TO THE CORE OF THE LOW ITSELF WHICH WILL BE ALONG
THE CENTRAL COAST. THERE WILL BE SOME ENERGY WRAPPING AROUND THE LOW
AND OVER VTA AND LA COUNTIES SO A CHANCE OF SHOWERS WILL CONTINUE
THERE. WITH ALL THE MOISTURE AND INSTABILITY MOST AREAS WILL BE
UNDER MOSTLY CLOUDY SKIES. THE CLOUDS SHOULD DIMINISH OVERNIGHT AS
THE SUN SETS AND THE LOW MOVES AWAY.

RAINFALL WILL BE LIGHT IN AREAS AWAY FROM THE MAIN RAINBAND...AREAS
AFFECTED BY THUNDERSTORMS ALSO WILL HAVE SIGNIFICANTLY MORE
RAINFALL. WITH THE CONVECTIVE NATURE OF THE RAINBAND AND THE FACT
THAT IT WILL BE TRAINING OVER AN AREA FOR A FEW MORE HOURS EXPECT UP
TO AN INCH OF RAIN WITH AN OUTSIDE CHANCE OF UP TO 2 INCHES. AGAIN
THESE RAINFALL AMOUNTS WILL AFFECT THE SANTA MONICA MOUNTAIN AREA
THE FAR WESTERN VLYS OF L.A. COUNTY...THE EASTERN VALLEYS OF VENTURA
COUNTY
AND THE MOUNTAINS OF VENTURA COUNTY. LESS ROBUST BUT STILL WORRISOME
RAIN BANDS ARE FORMING TO THE SIDES OF THE MAIN RAINBAND AND THESE
WILL PUSH INTO CENTRAL L.A. COUNTY AND WESTERN VTA COUNTY OVERNIGHT
WITH A HALF INCH POSSIBLE.

BY LATE SATURDAY AFTERNOON NW FLOW SHOULD PREVAIL OVER THE AREA AND
THIS SHOULD ALLOW SKIES TO CLEAR AND ELIMINATE THE THREAT OF
SHOWERS.

...FROM PREVIOUS DISCUSSION...

FOR SUNDAY AND MONDAY...EXPECT DRY AND WARMING CONDITIONS FOR
ALL AREAS IN THE WAKE OF THE UPPER LOW. BY MONDAY MORNING...SOME
WEAK OFFSHORE GRADIENTS ARE FORECASTED TO DEVELOP. SO...THESE
OFFSHORE GRADIENTS SHOULD TEMPS TO WARM UP NICELY. AT THIS TIME
THE UPPER SUPPORT IS NOT GREAT...SO WILL ONLY EXPECT SOME WEAK
AND LOCALIZED CANYON WINDS.

.LONG TERM (TUESDAY THROUGH FRIDAY)...
ON TUESDAY/WEDNESDAY...THE WEAK OFFSHORE FLOW IN THE MORNINGS IS
FORECAST TO REMAIN. SO...WILL EXPECT CONTINUED WARM TEMPS WITH
SOME LOCAL CANYON WINDS.

FOR THURSDAY/FRIDAY...EXPECT SLIGHTLY COOLER CONDITIONS AS THE
WEAK OFFSHORE FLOW ENDS. HOWEVER...DRY CONDITIONS WILL STILL
PREVAIL.

&&

.AVIATION...

21/2358Z

BANDED PRECIPITATION PRECIPITATION IS STRETCHING FROM KLGB
NORTHWEST TO POINT CONCEPTION AND PUSHING TOWARDS THE NORTHWEST. ONE
TO THREE HOURS OF PRECIPITATION SHOULD BE EXPECTED AT MOST TERMINALS
IN THE LOS ANGELES...VENTURA...AND SANTA BARBARA COUNTIES.
PRECIPITATION SHOULD TAPER BY 06Z WITH ANOTHER BAND OF PRECIPITATION
POSSIBLE START AT THE COASTAL SITES BY 09Z. IFR TO MVFR CEILINGS AND
VISIBILITIES SHOULD BE EXPECTED IN RAIN. A 20 PERCENT CHANCE OF A
THUNDERSTORM IS POSSIBLE THROUGH 04Z THIS EVENING IN RAIN SHOWERS.

KLAX...IFR TO MVFR CEILINGS AND VISIBILITIES IN RAIN WILL DEVELOP
WITHIN THE NEXT 15 MINUTES OR SO.  IFR TO MVFR CONDITIONS WILL
PERSIST OVER THE NEXT TWO HOURS OR SO...WITH CONDITIONS IMPROVING
BETWEEN 0330Z AND 0430Z. A SLIGHT CHANCE OF THUNDERSTORMS WITH
VARIABLE AND GUSTY WINDS ARE POSSIBLE THIS EVENING. ANOTHER CHANCE
OF IFR TO MVFR CEILINGS AND VISIBILITIES IN RAIN IS POSSIBLE AFTER
09Z. IF IFR TO MVFR DEVELOP...CONDITIONS SHOULD IMPROVE AFTER 16Z.

KBUR...IFR TO MVFR CEILINGS AND VISIBILITIES IN RAIN WILL DEVELOP
WITHIN THE BETWEEN AROUND 0115Z...PLUS OR MINUS 20 MINUTES. IFR TO
MVFR CONDITIONS WILL PERSIST THROUGH 0430Z...TO 0600Z AT THE LATEST.
A SLIGHT CHANCE OF THUNDERSTORMS WITH VARIABLE AND GUSTY WINDS ARE
POSSIBLE THIS EVENING. ANOTHER CHANCE OF IFR TO MVFR CEILINGS AND
VISIBILITIES IN RAIN IS POSSIBLE AFTER 10Z. IF IFR TO MVFR
DEVELOP...CONDITIONS SHOULD IMPROVE AFTER 17Z.

.LOX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH (SEE LAXFFALOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...ASR/THOMPSON
AVIATION...HALL

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 21, 6:00 AM PDT, 15 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT FRI SEP 21 2007

CAZ034>041-044>047-051>054-059-087-088-221300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PDT FRI SEP 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

AN UNSEASONABLY COLD AND STRONG UPPER LEVEL LOW PRESSURE SYSTEM
OFF THE COAST WILL REMAIN NEARLY STATIONARY TODAY...THEN WILL MOVE
EASTWARD ACROSS THE AREA TONIGHT. THERE IS CHANCE OF SHOWERS AND A
SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE AREA TODAY...WITH THE BEST
THREAT ACROSS COASTAL SECTIONS OF SOUTHERN SANTA BARBARA...VENTURA
AND WESTERN LOS ANGELES COUNTIES. SHOWERS WILL BECOME LIKELY ACROSS
SOUTHERN SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES
TONIGHT...WITH A CHANCE OF SHOWERS ELSEWHERE. THERE IS A SLIGHT
CHANCE OF THUNDERSTORMS IN ALL AREAS. SOME THUNDERSTORMS MAY PRODUCE
SMALL HAIL AND VERY HEAVY RAIN. THERE COULD EVEN BE ISOLATED
WATERSPOUTS AND FUNNEL CLOUDS WITH SOME OF THESE THUNDERSTORMS.

ACROSS CATALINA ISLAND...NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS
ARE EXPECTED TODAY AND TONIGHT. RAIN MAY BE INTENSE ENOUGH ON
CATALINA ISLAND TO CAUSE MUD AND DEBRIS FLOWS IN AND BELOW RECENTLY
BURNED AREAS...AND FLASH FLOOD WATCHES ARE IN EFFECT FOR THE ISLAND
BURN AREA. ELSEWHERE...CONDITIONS WILL HAVE TO BE MONITORED CLOSELY
FOR THE THREAT OF FLASH FLOODING AND MUD AND DEBRIS FLOWS FOR THE
BURN AREAS.

IN THE MOUNTAINS...SNOW LEVELS WILL LOWER TO 6000 FEET LATE
TONIGHT...AND THERE MAY BE A FEW INCHES OF SNOW ABOVE
6500 FEET TONIGHT.

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

SHOWERS WILL BE LIKELY ACROSS VENTURA AND LOS ANGELES COUNTIES
SATURDAY MORNING...WITH A CHANCE OF SHOWERS ELSEWHERE. THERE IS A
SLIGHT CHANCE OF THUNDERSTORMS IN ALL AREAS. SOME THUNDERSTORMS MAY
PRODUCE SMALL HAIL AND VERY HEAVY RAIN. THERE COULD EVEN BE ISOLATED
WATERSPOUTS AND FUNNEL CLOUDS WITH SOME OF THESE THUNDERSTORMS EARLY.
THE THREAT OF SHOWERS WILL DECREASE FROM WEST TO EAST DURING THE DAY.

CONDITIONS WILL STILL HAVE TO BE WATCHED CLOSELY...ESPECIALLY
ACROSS LOS ANGELES COUNTY  FOR THE THREAT OF FLASH FLOODING AND MUD
AND DEBRIS FLOWS IN AND BELOW THE RECENT BURN AREAS.

IN THE MOUNTAINS...SNOW WILL FALL ABOVE 6000 FEET SATURDAY
MORNING...AN A COUPLE MORE INCHES OF SNOW MAY ACCUMULATE
ABOVE 6500 FEET SATURDAY.

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BRUNO

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 10:30 PM PDTSpecial Marine WarningLOX15 min
Sep 21, 10:38 PM PDTSevere Thunderstorm WarningLOXLos Angeles37 min
Sep 21, 11:03 PM PDTFlash Flood WarningLOXLos Angeles3 hr
Sep 21, 11:48 PM PDTFlash Flood WarningLOXLos Angeles27 min
Sep 21, 11:48 PM PDTSevere Thunderstorm WarningLOXLos Angeles27 min
Sep 22, 4:41 AM PDTFlash Flood WarningLOXLos Angeles2 hr

Nearby

Flash Flood Warnings in California, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.